Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 14, NWS Gaylord, MI

February 15, 2016

NWS Gaylord, MI issued this small craft advisory at Feb 15, 2016, 4:21 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2016, 4:21 AM EST (09:21 UTC)
Expired
Feb 15, 2016, 12:00 PM EST
In force
8 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

775 
WHUS73 KAPX 150921
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
421 AM EST MON FEB 15 2016

LHZ346-LMZ341-151600-
/O.NEW.KAPX.SC.Y.0014.160215T0921Z-160215T1700Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
421 AM EST MON FEB 15 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 4:15 AM EST, 6 minutes earlier.

Area forecast discussion, Feb 15, 4:15 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
415 AM EST MON FEB 15 2016

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 415 AM EST MON FEB 15 2016

...LIGHT PRECIP CHANCES HEADING INTO THE WARM UP...

HIGH IMPACT WEATHER POTENTIAL: MINIMAL...PERHAPS SOME SPOTTY
FREEZING DRIZZLE TONIGHT.

OVERVIEW: LONG WAVE TROUGHINESS REMAINS ACROSS EASTERN NOAM THIS
MORNING ALTHOUGH CORE OF COLDEST AIR THAT PAID US A VISIT OVER THE
WEEKEND HAS MODERATED/RETREATED BACK NORTH. LONG WAVE RIDGING
REMAINS ACROSS THE WESTERN CONUS ALTHOUGH IT HAS ALSO FLATTENED A
BIT WITH SOME WARMER PACIFIC AIR ATTEMPTING TO SPREAD BACK THROUGH
THE CONUS. HERE AT HOME...SHORT WAVE/THERMAL TROUGH AXIS IS CURRENTLY
PRESSING INTO THE FAR WESTERN GREAT LAKES...ALONG THE WESTERN EDGE
OF THE RETREATING COLD AIR...WITH SFC HIGH PRESSURE ALONG THE
ATLANTIC COAST. INITIAL WARM ADVECTION FORCING HAS SPREAD CLOUD
COVER AND SOME LIGHT SNOW INTO THE CWA DURING THE OVERNIGHT HOURS.
MODEST STUFF OVERALL...ALTHOUGH RADAR RETURNS HAVE TICKED UPWARD
OVER PARTS OF NRN LOWER MICHIGAN IN THE LAST HOUR OR SO. SLIGHTLY
BETTER FORCING AND A LITTLE MORE WIDESPREAD LIGHT SNOWS NOTED
BACK ACROSS WISCONSIN...COINCIDENT WITH THE LOW-MID LEVEL TROUGH
AXIS MOVING THROUGH THAT AREA.

TODAY...INITIAL BAND OF WARM ADVECTION FORCING AND OVERALL LIGHT
SNOW WILL CONTINUE TO LIFT NORTHWARD THROUGH THE CWA EARLY THIS
MORNING...AND MAY BRING AN INITIAL LIGHT COATING OF SNOW TO MANY
AREAS. THEN...UPSTREAM LOW-MID LEVEL TROUGH AXIS WILL SLOWLY
CROSS THE REGION LATER THIS MORNING AND THROUGH THE AFTERNOON...
DRAGGING UPSTREAM BATCH OF WIDESPREAD LIGHT SNOW THROUGH THE
REGION...BEFORE MOVING ON TO THE EAST BY LATE AFTERNOON. BUT ALL
TOLD...MOST AREAS SHOULD SEE LESS THAN AN INCH IN TOTAL BY
EVENING.

ONLY EXCEPTION OF COURSE...LAKE ENHANCEMENT. LOW LEVEL SOUTHERLY
FLOW INITIALLY WILL KEEP LAKE EFFECT/ENHANCED SNOWS OUT OF THIS
CWA. IN FACT...REGIONAL RADAR PLOT THIS MORNING REVEALS PART OF A
FAIRLY WELL DEVELOPED LONG AXIS LAKE MICHIGAN BAND JUST OFF THE
EASTERN WISCONSIN SHORELINE (EAST OF MANITOWOC). VEERING LOW
LEVEL FLOW THROUGH THE DAY WILL EVENTUALLY PUSH ONGOING LAKE
EFFECT/ENHANCED SNOW SHOWERS ACROSS WESTERN MACKINAC COUNTY INTO
THE STRAITS AS WELL AS PARTS OF NW LOWER MICHIGAN. THUS...HAVE
NUDGED UP ACCUMULATIONS ACROSS WESTERN MACKINAC COUNTY AND A FEW
SPOTS OF NW LOWER MICHIGAN AS A RESULT. BUT...DAY SHIFT WILL HAVE
TO KEEP AN EYE ON THIS SNEAKY S/SW FLOW LAKE EFFECT AS WE GO
THROUGH THE DAY. THE KIND OF STUFF THAT BRINGS A SURPRISE 6 INCHES
FOR A FEW SPOTS.

TONIGHT...TROUGH AXIS AND SYNOPTIC FORCING/BACKGROUND LIGHT SNOW
SHOULD BE COMPLETELY DONE BY EARLY EVENING...WITH WARMER AIR THEN
MAKING INROADS INTO NRN MICHIGAN THROUGH THE NIGHT. JUST COLD
ENOUGH THIS EVENING FOR SSW FLOW LAKE EFFECT TO IMPACT AREAS
AROUND THE STRAITS AND A SLIVER OF NW LOWER MICHIGAN THIS
EVENING...AND WILL CARRY SOME HIGH POPS/LIGHT ACCUMULATIONS FOR
THOSE AREAS ACCORDINGLY. ALSO...FORECAST SOUNDINGS DO SUGGEST THE
POSSIBILITY OF SOME SPOTTY LIGHT FREEZING DRIZZLE ACROSS THE
HIGHER TERRAIN OF NRN LOWER MICHIGAN THIS EVENING...ALTHOUGH I
DON/T BELIEVE IT WILL BE TO BIG OF A DEAL/IMPACT.

&&

.SHORT TERM...(TUESDAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 415 AM EST MON FEB 15 2016

HIGH IMPACT WEATHER POTENTIAL: MINIMAL.

PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: RELATIVELY CONVOLUTED UPPER
TROUGH PATTERN EXPECTED TO BE FOUND OVER THE UPPER MS RIVER VALLEY
AND GREAT LAKES REGION TUESDAY/WEDNESDAY -- WITH SEVERAL ASSOCIATED
EMBEDDED SHORT WAVES. ONE SHORT WAVE WILL DRIVE A STRONG STORM
SYSTEM UP THE EAST COAST...ANOTHER WILL SUPPORT A WEAKER SYSTEM OVER
THE OHIO VALLEY...AND YET ANOTHER WILL BRING MAINLY LIGHT SNOW
SHOWERS TO PARTS OF THE MIDWEST AND GREAT LAKES LATE TUESDAY INTO
WEDNESDAY.

TUESDAY AND TUESDAY NIGHT...REGION WILL INITIALLY FIND ITSELF
NESTLED BETWEEN AFOREMENTIONED SHORT WAVES...WITH WEAK SURFACE
RIDGING ACTUALLY EXPECTED TO BE IN PLACE EARLY TUESDAY. UPSTREAM
SHORT WAVE ALOFT AND A WEAK SURFACE TROUGH WILL DROP THROUGH LAKE
SUPERIOR BY LATE TUESDAY AND TUESDAY NIGHT. WITH A BAND OF MID LEVEL
MOISTURE AND H8 TEMPS DROPPING BACK TOWARD -14C...EXPECT SOME SNOW
SHOWERS BEGINNING LATE TUESDAY OR TUESDAY EVENING. ACCUMULATIONS
EXPECTED TO BE LIGHT. PERHAPS MOST NOTEWORTHY...TEMPS WILL BE A BIT
MILDER...WITH HIGHS TUESDAY RANGING FROM AROUND 30 TO THE LOWER 30S
/NEAR TO SLIGHTLY ABOVE NORMAL/.

WEDNESDAY AND WEDNESDAY NIGHT...PREVIOUSLY REFERENCED SURFACE TROUGH
WILL DROP SWD AND EXIT REGION BY 12Z WEDNESDAY. THOUGH AIR MASS
BEHIND TROUGH WILL BE QUITE DRY...H8 TEMPS WILL BE COLD ENOUGH TO
SUPPORT SOME LIGHT LAKE EFFECT IN MAINLY THE AREAS FAVORED BY A
NORTH FLOW /WHITEFISH...TRAVERSE CITY...MANISTEE/. MOISTURE...
INSTABILITY...AND MIXED DEPTH SUPPORT ONLY LIGHT SNOWS. AS HIGH
PRESSURE DROPS OVERHEAD BY WEDNESDAY EVENING...SCATTERED SNOW
SHOWERS WILL DIMINISH WITH A DRY AND COLD NIGHT EXPECTED.

&&

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 415 AM EST MON FEB 15 2016

MODELS AGREE THAT AFOREMENTIONED SURFACE HIGH WILL REMAIN IN CONTROL
OF NORTHERN MICHIGAN/S WEATHER THURSDAY /BRINGING DRY WEATHER/
BEFORE A MORE PROGRESSIVE...WARMER...AND POTENTIALLY STORMIER
PATTERN EVOLVES BY LATE WEEK. STRONG WAA OVER THE CENTRAL CONUS WILL
HELP BUILD AN IMPRESSIVE MID LEVEL RIDGE. FEATURE WILL BE QUITE
PROGRESSIVE HOWEVER...AS PACIFIC ENERGY QUICKLY CROSSES THE ROCKIES
AND SURFACE CYCLOGENESIS OCCURS VICINITY OF DAKOTAS AND/OR UPPER MS
VALLEY BY EARLY FRIDAY. SO A WINTRY MIX - INCLUDING POTENTIALLY
RAIN/FREEZING RAIN/SNOW - WILL BE POSSIBLE BEGINNING THURSDAY NIGHT
AND CONTINUING INTO FRIDAY /THOUGH UNCERTAINTIES ABOUND/. GFS/ECMWF
SUGGEST SURFACE LOW WILL CROSS REGION EARLY SATURDAY...WITH GUSTY
WINDS AND A TREND TOWARD SLIGHTLY COOLER AIR AND SNOW SHOWERS
SATURDAY AND PERHAPS INTO SUNDAY. TEMPERATURES WILL BE ON A ROLLER
COASTER...WITH HIGHS IN THE 20S THURSDAY...WARMING INTO THE 30S TO
MID 40S FRIDAY AND SATURDAY...BEFORE COOLING AGAIN FOR SUNDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1145 PM EST SUN FEB 14 2016

VFR CONDITIONS WILL DROP TO MVFR CONDITIONS LATE TONIGHT INTO
MONDAY AS WIDESPREAD LIGHT SNOW DEVELOPS FROM SW TO NE ACROSS
MICHIGAN AHEAD OF A WARM FRONT LIFTING THRU THE REGION. SE WINDS
UNDER 10 KTS WILL SHIFT TO THE SOUTH AT AROUND 10 KTS ON MONDAY.

&&

.MARINE...
ISSUED AT 415 AM EST MON FEB 15 2016

SOME GUSTIER SOUTHERLY WINDS THIS MORNING WILL BRING MARGINAL
SMALL CRAFT ADVISORY CONDITIONS TO PARTS OF THE GREAT LAKES...
PARTICULARLY ALONG THE NRN SHORES OF LAKE MICHIGAN AND HURON.
WINDS DIMINISH IN EARNEST LATER THIS AFTERNOON AND TONIGHT...AND
WILL REMAIN LIGHT THROUGH THE DAY TUESDAY. SOME STRONGER
NORTHWESTERLY WINDS DEVELOP TUESDAY NIGHT AND MAY LEAD TO
ADDITIONAL SMALL CRAFT ADVISORY HEADLINES.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...ADAM
SHORT TERM...BBS
LONG TERM...BBS
AVIATION...MLR
MARINE...ADAM
Hazardous weather outlook, Feb 14, 4:06 PM EST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
406 PM EST SUN FEB 14 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-152115-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
406 PM EST SUN FEB 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...THOUGH ICE
JAMMING ON AREA RIVERS IS POSSIBLE DUE TO RECENT COLD
TEMPERATURES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RECENT COLD TEMPERATURES MAY LEAD TO ICE JAMMING ON AREA RIVERS.

PATCHY FREEZING DRIZZLE IS POSSIBLE IN THE HIGHER TERRAIN OF
NORTHERN LOWER MICHIGAN MONDAY NIGHT.

A MIX OF WINTRY PRECIPITATION IS EXPECTED THURSDAY NIGHT INTO
FRIDAY NIGHT. IN PARTICULAR...A PERIOD OF FREEZING RAIN IS
POSSIBLE THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS AT
ANY TIME. REPORTS MAY BE MADE IN ANY OF THESE THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

AJS

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.